I got botox on 1st April this year (2010) for my forehead lines. The Doctor also injected in between and around my eyebrows. Well immediately afterwards I noticed my eyebrows had drooped. They now cover most of my entire eyelid. I cannot apply eye makeup now. I've had botox before and this didn't happen. I think less botox was used then. I mainly want to know will my brows ever go back to normal? It's been nearly 5 months now or has this caused permanent damage?
Will my Droopy Eyebrow Caused by Botox Go Back to Normal?
Doctor Answers (7)
Botox effect will wear off
You can be sure, that this effect will not be permanent, if it is Botox related. I have not seen a Botox treatment lasting longer than 8 months.
Effects of botox are temporary
Hi. The effects of botox are temporary and not permanent. In some cases, the effects of botox treatment may still be evident 5 months following treatment. If the problem is truly related to your botox treatment, then as the effects of botox wear off, the problem should resolve. Always check with your doctor regarding any concerns that you have. Good luck.
Web reference: http://www.pearsonmd.com/botox-cosmetic.htm
Forehead muscle weakness causing droopy upper eyelids and brows after Botulinum Toxin (Dysport and Botox)
Botulinum Toxin (Dysport and Botox) can cause muscle imbalance and the forehead frontalis muscles may be so weakened that it allows the brow to drop and droopy eyelids to become more apparent. As the frontalis muscle activity returns, this should resolve.
You might also like...
BOTOX can cause droopy lids
BOTOX can cause droopy lids but it will go back, it may take several months. But after the BOTOX wears off, there shouldn’t be any permanent damage. However, to be safe, you should go to a doctor to be evaluated.
Brow drop is caused by either too much Botox being placed into the frontalis (forehead) muscle or too low a placement of Botox. Usually, a brow drop will correct itself after a few weeks. The fact that this has taken so long in your case ( at least five months), may be due to the wrong concentration being injected. Personally, I inject 6-10 units into the forehead of a female. I figure I can always add more. However, maybe the dilution was incorrect in your case and what your physician intended to be, say, 15 units turned out to be thirty. Just speculating.
Do not worry, though the Botox will eventually wear off. I would consult with the physician who performed the injections. It is possible that areas can be tweaked to help the appearance. Good luck.
Forehead droop after Botox
If Botox is used too low on the forehead or too many units are used on the correct sites on the forehead, the muscle can weaken so much that it droops and the eyebrows can hide the upper eyelids. If this is what happened, it should definitely reverse soon as there is no permanent Botox muscular effect in this regard of which I am aware. Folllow up with your physician
Bad Botox should NOT be permanent
Just because one is a doctor does not necessarily mean that they are trained in Plastic Surgery. A common pitfall of using Botox on the forehead is misjudging the effort of the Frontalis (forehead) muscles in keeping the eyebrows elevated. In going after transverse forehead wrinkles without taking this into consideration, the muscles are paralyzed allowing the brows to sag.
To fully understand BAD BOTOX please visit my web page which explains everything you need to know to about Botox economics and how to avoid such results in the future.
At 5 months, you should experience SOME return of function of the forehead muscles. If you want your forehead to be smoother and brows lifted you may want to consider a surgical form of brow lift of which there are many variations.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.